Alert archive / Colorado / High Wind Watches in 2011

High Wind Watch 4, NWS Denver/Boulder, CO

May 29, 201113 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at May 29, 2011, 3:35 PM MDT for 13 counties in Colorado. It took effect at May 30, 2011, 9:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 29, 2011, 3:35 PM MDT (21:35 UTC)
In effect from
May 30, 2011, 9:00 AM MDT
Expired
May 30, 2011, 5:13 AM MDT
In force
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 39 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WWUS75 KBOU 292135
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
335 PM MDT SUN MAY 29 2011

...STRONG WINDS EXPECTED TO DEVELOP MEMORIAL DAY...

.ANOTHER STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS
THE NORTHERN AND CENTRAL ROCKIES MONDAY. AT THE SAME TIME...A DEEP
SURFACE LOW PRESSURE SYSTEM WILL MOVE EAST INTO THE CENTRAL
PLAINS.  AS THIS STORM SYSTEM MOVES OVER THE FRONT RANGE OF
COLORADO...STRONG DOWNSLOPE WINDS WILL DEVELOP.

COZ035-036-038>043-300545-
/O.NEW.KBOU.HW.A.0004.110530T1500Z-110531T0600Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON...
FORT LUPTON...GREELEY...ROGGEN
335 PM MDT SUN MAY 29 2011

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING. 

* TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP BY MID TO LATE
  MORNING ON MONDAY. WINDS ARE EXPECTED TO REMAIN STRONG AND GUSTY INTO
  MONDAY EVENING BEFORE DIMINISHING AROUND MIDNIGHT.

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 60 MPH POSSIBLE.

* IMPACTS...STRONG WINDS MAY BREAK TREE LIMBS AND SPOTTY POWER
  OUTAGES WILL BE POSSIBLE. PERSONS PLANNING OUTDOOR EVENTS ON
  MEMORIAL DAY INCLUDING OUTDOOR BARBECUES SHOULD CONSIDER MAKING
  ALTERNATIVE PLANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$

BARJENBRUCH/DANKERS
2 follow-up statements
149 
WWUS75 KBOU 300310
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
910 PM MDT SUN MAY 29 2011

...STRONG WINDS EXPECTED TO DEVELOP MEMORIAL DAY...

.ANOTHER STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS
THE NORTHERN AND CENTRAL ROCKIES MONDAY. AT THE SAME TIME...A
DEEP SURFACE LOW PRESSURE SYSTEM WILL MOVE EAST INTO THE CENTRAL
PLAINS.  AS THIS STORM SYSTEM MOVES OVER THE FRONT RANGE OF
COLORADO...STRONG DOWNSLOPE WINDS WILL DEVELOP.

COZ035-036-038>043-301300-
/O.CON.KBOU.HW.A.0004.110530T1500Z-110531T0600Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON...
FORT LUPTON...GREELEY...ROGGEN
910 PM MDT SUN MAY 29 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

* TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP BY LATE MORNING
  ON MONDAY. WINDS ARE EXPECTED TO REMAIN STRONG AND GUSTY INTO
  MONDAY EVENING BEFORE DIMINISHING AROUND MIDNIGHT.

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 60 MPH 
  POSSIBLE.

* IMPACTS...STRONG WINDS MAY BREAK TREE LIMBS AND SPOTTY POWER 
  OUTAGES WILL BE POSSIBLE. PERSONS PLANNING OUTDOOR EVENTS ON 
  MEMORIAL DAY INCLUDING OUTDOOR BARBECUES SHOULD CONSIDER 
  MAKING ALTERNATIVE PLANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$

BARJENBRUCH
148 
WWUS75 KBOU 301113
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
513 AM MDT MON MAY 30 2011

...A WINDY MEMORIAL DAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE CENTRAL AND
NORTHERN ROCKIES TODAY. WEST WINDS WILL DEVELOP ACROSS NORTH
CENTRAL AND NORTHEASTERN COLORADO THIS AFTERNOON. THE THREAT OF
DAMAGING WINDS HAS DIMINISHED...BUT THE WINDS WILL STILL BE STRONG
ENOUGH TO BLOW ABOUT LIGHTWEIGHT ITEMS SUCH AS LAWN FURNITURE AND
GRILLS. PEOPLE WITH OUTDOOR PLANS TODAY SHOULD CONSIDER THE
EXPECTED STRONG WINDS AND SECURE LOOSE OBJECTS.

COZ035-036-038>043-301215-
/O.CAN.KBOU.HW.A.0004.110530T1500Z-110531T0600Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON...
FORT LUPTON...GREELEY...ROGGEN
513 AM MDT MON MAY 30 2011

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELED THE HIGH
WIND WATCH. 

WHILE THE THREAT OF DAMAGING WINDS HAS DIMINISHED...GUSTY WINDS
ARE STILL EXPECTED TO DEVELOP THIS AFTERNOON. WIND GUSTS OF 40 TO
50 MPH ARE EXPECTED ON THE PLAINS...WITH GUSTS AS HIGH AS 60 MPH
IN THE FOOTHILLS. THE WINDS WILL DIMINISH ON THE PLAINS EARLY THIS
EVENING...BUT WILL CONTINUE THIS EVENING IN AND NEAR THE FOOTHILLS
BEFORE DIMINISHING OVERNIGHT.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at May 29, 3:35 PM MDT, 0 minutes earlier.

Area forecast discussion, May 29, 3:35 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
335 PM MDT SUN MAY 29 2011

.SHORT TERM...THIS AFTERNOON...THE DRY SOUTHERLY FLOW HAS SPREAD
ACROSS THE EASTERN PLAINS...WHILE CLOSER TO THE FOOTHILLS WINDS HAVE
REMAINED OUT OF THE NORTH ON THE WEST SIDE OF A MATURE DENVER
CYCLONE.  THE AIRMASS ON THE PLAINS IS TOO DRY AND TOO CAPPED FOR
ANY AFTERNOON CONVECTION TO DEVELOP EXCEPT POSSIBLY ALONG THE
NORTHERN COLORADO BORDER.  OVER THE MOUNTAINS...A FEW EVENING
SHOWERS MAY STILL DEVELOP.  OVERNIGHT...EXPECT AREAS OF STRATUS TO
DEVELOP NEAR THE FOOTHILLS...ON THE WEST SIDE OF THE DENVER
CYCLONE.  DEWPOINTS HAVE REMAINED HIGH NEAR THE FOOTHILLS AND WEAK
UPSLOPE FLOW WILL BE CONDUCIVE FOR PRODUCING THE STRATUS CLOUDS.

ON MONDAY...THE STRONG UPPER LOW OVER THE GREAT BASIN TODAY WILL BE
EJECTING ACROSS EASTERN COLORADO BY AFTERNOON.  THIS PATTERN IS A
GOOD SETUP FOR SPRINGTIME HIGH WIND EPISODES.  Q-G DIAGNOSIS PACKAGE
SHOWS VERY STRONG SUBSIDENCE IN THE WAKE OF THE EJECTING UPPER LOW
AND THE NAM SHOWS WINDS OF 50-70 KNOTS AT 700 MB TOMORROW AFTERNOON
AND EVENING.  WITH DAYTIME HEATING...EXPECT THE MID LEVEL WINDS TO
MIX TO THE SURFACE AND PRODUCE GUSTY WINDS THROUGH MUCH OF THE
AFTERNOON.  WITH TREES IN FULL LEAF ALONG THE FRONT RANGE...WILL
ISSUE A HIGH WIND WATCH FOR THE FOOTHILLS AND ADJACENT PLAINS FROM 9
AM THROUGH MIDNIGHT.  NAM CROSS SECTIONS ACTUALLY SHOW THE STRONGEST
SPEEDS AT 03Z TOMORROW EVENING.  HOLIDAY PLANS FOR OUTDOOR
ACTIVITIES MAY NEED SOME ADJUSTMENTS BECAUSE OF THE GUSTY TO STRONG
WINDS THAT ARE EXPECTED.  NO PRECIPITATION IS EXPECTED...GIVEN THE
STRONG SUBSIDENCE THAT WILL BE OVER THE STATE THROUGH THE DAY.

.LONG TERM...CONTINUED CONCERN MONDAY NIGHT WILL BE THE THREAT OF
HIGH WINDS IN AND ADJACENT TO THE FRONT RANGE FOOTHILLS. NAM AND GFS
INDICATE A WLY WIND OF 30-40KT AT 850-700MBS AND 50-55KTS AT
700-600MBS AS THE COLDER AIR ARRIVES WITH PASSAGE OF THE UPPER
TROUGH TO OUR NORTH. UPPER WEST FACING SLOPES IN THE NRN MTNS SHOULD
SEE SCATTERED MOSTLY LIGHT SNOW SHOWERS IN THE EVENING AND A QUICK
END TO THIS PRECIPITATION AFTER MIDNIGHT WITH STRONG SUBSIDENCE AND
DRYING. A HIGH WIND WATCH FOR THE FOOTHILLS AND ADJACENT HIGH
PLAINS/I-25 CORRIDOR WILL CONTINUE UNTIL 06Z/TUESDAY.

LOOK AHEAD TO THE REMAINDER OF THE WEEK...STILL SEE A BIG WARMUP
AS THE PACIFIC JET SHIFTS WAY NORTH AS A HOT SUBTROPICAL HIGH
PRESSURE RIDGE PUMPS UP OVER THE SOUTHERN AND CENTRAL GREAT PLAINS.
FLOW AROUND THE RIDGE OPENS THE DOOR TO DESERT AIR WHICH MODELS
SHOW FEEDING ACROSS COLORADO NEARLY ALL WEEK. ONLY GLITCH IN THIS
SCENARIO APPEARS TO COME LATE IN THE WEEK WHEN MODELS SHOW A NARROW
RIBBON OF SUBTROPICAL MOISTURE RIDING NORTH OF NEW MEXICO COLLIDING
WITH A WEAK SHORTWAVE TROUGH SWINGING OUT OF THE GREAT BASIN. COULD
SEE A FEW AFTERNOON AND EVENING THUNDERSTORMS WITH THIS SET UP ON
THURSDAY AND POSSIBLY AGAIN ON FRIDAY. OTHERWISE DRY AND VERY WARM
IF NOT HOT. EXPECT TO SEE UPPER 80S/LOWER 90S ON THE PLAINS BOTH
WEDNESDAY AND THURSDAY. AN EVEN BIGGER CONCERN WILL BE THE
UNSEASONABLY WARM TEMPERATURES IN THE HIGH COUNTRY WHICH WILL
THREATEN TO CAUSE RAPID SNOWMELT OVER HIGHER ELEVATIONS...
POTENTIALLY RESULTING IN FLOODING ON MANY MOUNTAIN AND HIGH VALLEYS
LATER THIS WEEK. STAY ALERT.

&&

.AVIATION...VFR CIGS WILL CONTINUE THIS EVENING.   STRONG SOUTHERLY
WINDS WILL BE EAST OF THE AIRPORT THROUGH THIS EVENING...BUT WINDS
AT THE AIRPORTS ARE EXPECTED TO REMAIN NORTHERLY...ON THE WEST SIDE
OF A DENVER CYCLONIC CONVERGENCE ZONE.  THE AIRMASS IS CAPPED AT MID
LEVELS...SO NO SHOWERS ARE EXPECTED.  LATER TONIGHT...CONTINUED
NORTHERLY FLOW WILL MOVE AREAS OF STRATUS AND FOG BACK INTO THE
DENVER AREA.  IFR CIGS AND VSBYS WILL BE POSSIBLE.

ON MONDAY...MORNING STRATUS WILL KEEP CIGS LOW THROUGH MID-MORNING.
BY LATE MORNING...STRONG WESTERLY WINDS ARE EXPECTED TO SPREAD
ACROSS THE URBAN CORRIDOR...WITH CLEARING SKIES.  STRONG WEST WINDS
ARE EXPECTED TO CONTINUE THE REST OF THE DAY.

&&

.HYDROLOGY...NO HYDROLOGY ISSUES THIS EVENING.

MOUNTAIN TEMPERATURES WILL CLIMB ABOVE NORMAL IN THE MIDDLE OF THE
WEEK WITH HIGHS IN THE 50S AND 60S IN THE MOUNTAINS...AND MID 70S TO
LOWER 80S IN THE MOUNTAIN VALLEYS.  OVERNIGHT LOWS ARE EXPECTED TO
REMAIN ABOVE FREEZING IN THE MOUNTAINS.  THIS WILL RESULT IN
INCREASING SNOW MELT DURING THE LATTER HALF OF THE WEEK.  LOW LYING
AREAS NEAR RIVERS AND CREEKS CAN EXPECT FLOODING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KDRBY/BAKER
Hazardous weather outlook, May 29, 11:02 AM MDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1102 AM MDT SUN MAY 29 2011

COZ030>051-301200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1102 AM MDT SUN MAY 29 2011

...WINDY IN THE MOUNTAINS TODAY...GUSTY WINDS ON THE PLAINS MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM MOVING INTO THE GREAT BASIN TODAY AND OVER
COLORADO TOMORROW WILL BRING GUSTY WINDS ACROSS THE STATE THROUGH
THE NEXT 24 HOURS.  GUSTY SOUTHWEST WINDS UP TO 45 MPH AT TIMES WILL
CONTINUE OVER THE MOUNTAINS TODAY.  THERE WILL ALSO BE A SLIGHT
CHANCE OF SHOWERS AND A FEW THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING WHICH MAY CHANGE TO SNOW ABOVE 10000 FEET AFTER MIDNIGHT.
MOST SHOWERS WILL BE OVER GRAND...JACKSON AND WESTERN LARIMER
COUNTIES.  OVER NORTHEAST COLORADO THERE WILL ONLY BE A SLIGHT
CHANCE OF SHOWERS AND A FEW THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING...TO THE NORTH OF I-76.  MEANWHILE...GUSTY SOUTH WINDS TO 40
MPH WILL DEVELOP OVER THE PALMER DIVIDE THIS AFTERNOON SOUTH OF A
WARM FRONTAL BOUNDARY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RAIN SHOWERS WILL END ACROSS THE PLAINS OF NORTHEAST COLORADO BY
MONDAY MORNING...WITH SOME LINGERING SHOWERS IN THE HIGH COUNTRY
THROUGH EARLY AFTERNOON.  IT WILL BE VERY WINDY MONDAY AFTERNOON AND
EVENING...ESPECIALLY IN AREAS ALONG AND EAST OF THE CONTINENTAL
DIVIDE.

DRY CONDITIONS WILL CONTINUE FOR THE REMAINDER OF THE WEEK...AS THE
REGION COMES UNDER THE INFLUENCE OF A STRONG RIDGE OF HIGH PRESSURE.
SEVERE WEATHER IS NOT ANTICIPATED...BUT SIGNIFICANTLY WARMER
AFTERNOON TEMPERATURES WILL CAUSE RAPID SNOW MELT IN THE HIGH
COUNTRY.  AS A RESULT...THE ONSET OF HEAVY RUNOFF AND FLOODING ON
MANY CREEKS AND STREAMS IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DANKERS/BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:04 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln41 min
May 28, 8:45 PM MDTSevere Thunderstorm WarningBOULincoln45 min
May 28, 8:54 PM MDTTornado WarningBOULincoln51 min
May 28, 10:23 PM MDTSpecial Weather StatementBOUElbert37 min
May 28, 11:41 PM MDTSpecial Weather StatementBOUElbert34 min

Nearby

High Wind Watches in Colorado, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.